Patient :Hi, my girlfriend and I had sex a while back, we used protection and she also took plan B within 2 hours just to be safe. She had her normal period after that intercourse, but now she is late for her 2nd peiod(this month) Is there any chance she is pregnant?
I'm mostly positive that the condom didn't even break as there were no leaks after I pulled out.
It's worth telling that she travelled from London to Italy 10 days ago for a week and got back 3 days ago. Could that be the reason she's late or missing her period?
Thanks for the query to ATD for an opinion,
The fact that she had her menses after the plan b intake confirms that she is not pregnant due to intercourse last month with you. Moreover, it is a common side effect of PLAN B to cause delayed next 1-2 cycles which can be delayed by 7-10 days, so this present delay this month could just be a side effect of plan b and shall be rectified on its own and menses shall resume in next week.
But if she has been travelling last week so the physical stress involved per se can itself cause stress induced hormonal imbalance and hence delay the menses, so it is better to rollout pregnancy by a urine pregnancy test and if negative, then safely wait for menses to arrive naturally by next week.
I hope i have answered your query in detail,
Wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.